Ask a doctor

Rhinoplasty Kenalog 40 Injection?

By getting kenalog 40 injections in the nose once every month for about 6 months, can this cause moodswings/depression? Please help me in all that you know about the matter, thank you

Doctor Answers (2)

Kenalog 40 should be used sparingly after rhinoplasty.

+1

Hi.

It is extremely unlikely that these injections cause mood swings. The important question is why are you getting monthly injections.


Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Rhinoplasty and kenolog injections

+1

Dear johnnyandolini,

  • It is a relatively small dosage that gets injected, but you could be extra sensitive to it
  • If you notice a correlation where these mood swings come exactly the same time after kenalog injection, then it can be a cause
  • This is listed in the insert, but we do not usually inject a whole ml into the nose, usually it is 0.1-0.3cc, so it is a small dosage
  • There are other causes that should also be ruled in or out
  • After six months, you may not need anymore injections and you can try going a month without to see if you get the same symptoms

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.